Illegal drugs worth hundreds of thousands of pounds have been seized by police in Lincoln.
Now officers say they believe they are closing in on a city-based organised crime gang, which is understood to be operating across the globe.
Kilos of white powder which police say was destined to be sold as "legal highs" in city shops, have been recovered and confiscated.
Police say "legal highs" are bought by students and young people who believe the tag means they are safe.
But Detective Inspector Simon Lovett from Lincoln CID says it is only a matter of time before someone dies as a result of taking the drugs.
The powder is said to contain Class B drugs while other ingredients are untested and mixed by people with no scientific knowledge.
The drugs haul was found after cops swooped on houses and businesses across Lincoln.
Ten people were arrested in connection with the operation, which police say spreads to the Far East.
And users of the drugs have no idea of how they will be affected, as even narcotics experts who have carried out detailed tests on them cannot identify some of the ingredients.
DI Lovett said: "We believe these substances are coming from the Far East and because they have got "legal high" on them, people think it must be safe and clearly they are not.
"There's nothing scientific about these substances, it's like mixing concrete in large quantities. It's packaged to look like it's been through a process but it could contain any old chemicals."
The 'legal high' shops are not licensed so cannot be shut down. Any suspect substances are sent to Government labs for testing. It is only then that it can be classified and made illegal.
But the challenge for cops is that there is a constant stream of new "legal highs" hitting the market.
"We have had reports of people taking these drugs and getting a massively increased heart rate and if they have an underlying heart issue you never know what will happen," said DI Lovett.
"We will get a death at some point if something isn't done. People who are taking these substances are playing Russian Roulette."
Vikas Sodiwala, a consultant in emergency medicine at United Lincolnshire Hospitals Trust, said: "In cases such as this, where patients have used these substances, symptoms could include sweating, chest pain and abdominal pain."